MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM SIDE 21 DEG -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR 3.5MM SIDE 21 DEG -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 225302
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Use of Device Problem (1670); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopic rotator cuff repair (arcr) surgical procedure while using the vapr controls device, it was observed that the surgeon opened the brand-new electrode and connected it to the handpiece properly.After about an hour of use, the blue footswitch (for hemostasis) suddenly stopped working even though the surgeon stepped on it.The yellow footswitch (for evaporation) was working normally.The area that needed to be treated was small, so the surgeon only used the evaporation function.The blue footswitch was reconnected but the device was in use with the vapr 3.5mm side 21 deg -ea device and the vapr vue generator device.There was a delay in the procedure of not more than thirty minutes.There were no reports of injuries, medical intervention or prolonged hospitalization.No additional information was provided.This is report 2 of 2 of (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the complaint device was not returned to j&j medtech orthopaedics, therefore unavailable for a physical evaluation.A manufacturing record evaluation was performed for the finished device, and no non-conformance was identified.Based on the current available information, we cannot determine a root cause for the reported failure.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.It has been determined that no corrective and/or preventative action is proposed and there is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an arthroscopic rotator cuff repair (arcr) surgical procedure while using the vapr controls device, it was observed that the surgeon opened the brand-new electrode and connected it to the vapr handpiece ea device properly.After about an hour of use, the blue vapr3 footswitch *ea (for hemostasis) suddenly stopped working even though the surgeon stepped on it.The yellow footswitch (for evaporation) was working normally.The area that needed to be treated was small, so the surgeon only used the evaporation function.The blue footswitch was reconnected but the condition did not change, and the blue footswitch did not work.There were no ¿error¿ or ¿fault¿ messages on the screen.There were 3x vapr handpiece ea devices, a vapr 3.5mm side 21 deg -ea device, a vapr3 footswitch *ea device and a vapr vue generator device used in the procedure.There was a delay in the procedure of not more than thirty minutes.There were no reports of injuries, medical intervention or prolonged hospitalization.No additional information was provided.This is report 2 of 6 of (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d9, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the device comes in used condition and it comes along with the blue handpiece.The matting devices were properly assembled and connected to a test generator, the electrode was immediately recognized.The device was tested on coagulation and ablation functions each for one minute.The device worked as intended.The device will be sent to the manufacturer for further review and testing.Manufacturing investigation results for vapr 3.5mm side 21 deg -ea: the device was not returned in its original packaging, a bag only.The tip components are used, tissue debris inside the active tip.Handle assembly condition is used, no misuse.Combination of this electrode and vapr handpiece was connected together for activation.During our investigation, the device as presented passed both electrical and functional checks with no further observations noted.The device in question performed as expected.The overall complaint was not confirmed as the observed condition of the vapr 3.5mm side 21 deg -ea would have not contributed to the complained device issue.Based on the findings, the investigation could not draw any conclusions and no potential cause about the reported event can be established since the device passed the functional test.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- a manufacturing record evaluation was performed for the finished device lot number (u2501001), and no non-conformance was identified.

Brand Name
VAPR 3.5MM SIDE 21 DEG -EA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key22738525
Report Number1221934-2025-03022
Device Sequence Number7125376
Product Code GEI
UDI-Device Identifier10886705009268
UDI-Public(01)10886705009268(10)U2501001(17)300113
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K974022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number225302
Device Lot NumberU2501001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer08/12/2025
08/19/2025
09/01/2025
10/10/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date08/12/2025
08/20/2025
09/02/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown